Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 22, 2018, 11:21 AM MDT for Teller County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 11:21 AM MDT (17:21 UTC)
- Expired
- Jun 22, 2018, 11:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
157
WWUS85 KPUB 221721
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
1121 AM MDT FRI JUN 22 2018
COZ081-082-084-085-221745-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1121 AM MDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 1145 AM MDT...
At 1120 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Florissant, or 28 miles northwest of Colorado Springs,
moving east at 25 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Woodland Park, Green Mountain Falls, Divide, Crystola, Chipita Park
and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3913 10513 3909 10488 3883 10499 3897 10533
3912 10533 3913 10532
TIME...MOT...LOC 1720Z 288DEG 20KT 3905 10526
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 22, 4:45 AM MDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 22, 4:45 AM MDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 445 AM MDT Fri Jun 22 2018 .SHORT TERM...(Today and tonight) Issued at 444 AM MDT Fri Jun 22 2018 ...Critical Fire Weather Conditions for the Mountains/Valleys Today...Severe Thunderstorms for the Southeast Plains... Upper trough is currently back across UT with 70kt upper jet extending eastward across southern UT into southwest CO. At the low levels...easterly upslope flow across the plains has been advecting 50+ dew point air westward into southeast CO with areas of stratus developing across portions of El Paso, Fremont and Pueblo counties where upslope is being maximized. Also watching area of thunderstorms across the far eastern counties where low level jet is providing sufficient parcel lifting to realize modest CAPE aloft. For today, upper trof will translate eastward across northern CO during the afternoon. This will spread gusty winds and low humidity values across the mountains and valleys by late morning with critical fire weather conditions expected to be met by early afternoon if not sooner across most of the mountain/valley locations. Across the plains, the dry line will sharpen up as surface low deepens across the Raton Mesa region during the afternoon. Where models are having the most trouble is timing and degree of moisture mixing out across the southeast plains this afternoon. Suspect that GFS is a little to aggressive with the eastward extent of the drying by afternoon and have sided closer to the moister NAM, but it will be interesting to see how this plays out as the HRRR seems to favor the drier solution as did some of the high res 00z NMM runs. SPC day1 outlook looks reasonable overall with severe threat increasing from the I-25 corridor eastward towards the KS border. CAPE values up to around 2000+ j/kg along with deep layer shears in the 50-60 kt range will support the supercell thunderstorms with the main threat of damaging winds and large hail (possibly 2 inches in diameter or greater given the distribution of CAPE in the soundings. An isolated tornado will also be possible, though suspect risk is greatest farther east where LCLs will be lowest. Looks like storms should be an early show with thunderstorms generating along the western edge of the moisture axis around noon. Activity looks to shift eastward into Kansas during the evening with front/outflows spreading south and westward towards the mountains again during the evening. Timing of the shortwave suggests that main show should push eastward quickly...however can't rule out regeneration of storms through the evening as outflows spread back towards the mountains. Think most activity should be done by 06z if not sooner. Overall an active day across southern CO with a risk for wildfires out west and severe thunderstorms across the plains. Those in southern CO should remain alert to the weather today and be prepared to act should severe weather or a wild fire threaten. .LONG TERM...(Saturday through Thursday) Issued at 444 AM MDT Fri Jun 22 2018 Main longer term meteorological concerns include but are not limited to elevated near critical to critical fire weather conditions at times, temperatures and pops/strong to severe thunderstorm potential at times. Latest computer simulations, longer term PV/Precipitable water analysis and forecast model soundings indicate that near critical to critical fire weather parameters will be met over western sections from Saturday afternoon into Saturday evening and have issued a Fire Weather Watch over these locations during this time-frame to account for this potential. In addition, elevated fire weather conditions will again be possible on Sunday and WFO Pueblo will monitor closely. Another longer term meteorological concern is the potential for strong to severe thunderstorms as well as locally heavy rainfall from the eastern mountains/foothills into the southeastern Colorado plains from Sunday into Sunday evening(which agrees well with SPC's latest Sunday Day 3 Severe Thunderstorm outlook) as favorable capes/LI's/bulk shear and atmospheric moisture values interact with a passing upper disturbance and associated northerly surface surge. Then a return to warmer conditions in combination with daily rounds of basically isolated to occasionally scattered showers and thunderstorms are anticipated over many sections of the forecast district from Monday into Thursday as varying degrees of upper ridging interact with the daily orographic heating cycle and passing upper disturbances. Temperatures running near to slightly below later June seasonal averages are projected from this weekend into Monday, with above seasonal averages temperatures returning from Tuesday into Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 444 AM MDT Fri Jun 22 2018 MVFR stratus will persist for both KCOS and KPUB through 15z. Clouds will break with isolated to scattered thunderstorms developing across the mountains by noon and spreading off into the adjacent plains during the early afternoon. KCOS will see the best chance of TSRA affecting the terminals, but will carry at least a VCTS for KPUB as well. Large hail and erratic outflow winds will be possible with the stronger storms as well as brief MVFR cigs/vis with TSRA. Activity should shift east of the I-25 corridor by 00z with gusty winds due to thunderstorm outflows continuing through the evening. KALS will remain dry today but should see southwest winds kicking up around 18z with gusts up to 30 kts possible through the afternoon. Winds should decrease again by 02z. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 9 PM MDT this evening for COZ220>225-229-230. Fire Weather Watch from Saturday afternoon through Saturday evening for COZ220-222>225. &&
Hazardous weather outlook, Jun 22, 5:45 AM MDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 545 AM MDT Fri Jun 22 2018 COZ058>089-093>099-231145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 545 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will develop along the eastern mountains by noon then strengthen as the move eastward into the I-25 corridor and southeast plains this afternoon through this evening. A few storms will become severe along and east of Interstate 25 this afternoon, with very large hail up to around 2 inches in diameter, and wind gusts in excess of 60 mph the primary storm risks. An isolated tornado will also be possible. Dangerous cloud to ground lightning and locally heavy rainfall will also be possible with storms today. Across the mountains and valleys, gusty southwest winds and low humidity values will result in critical fire weather conditions. Conditions will be favorable for rapid rates of fire growth and spread. Any activities which could start a wildfire should be avoided today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are anticipated Sunday from the eastern mountains and foothills into the southeastern Colorado plains, with a few severe thunderstorms possible over these locations. The primary meteorological threats with the stronger to potentially severe Thunderstorms on Sunday will be large hail, damaging winds, hazardous lightning and locally heavy rainfall. Otherwise, isolated to occasionally scattered showers and thunderstorms capable of generating lightning, gusty winds and small hail are anticipated over southern Colorado, primarily during the afternoon and evening hours Saturday, and then again from Monday into Thursday. In addition, gusty winds, low humidity values and dry fuels will be capable of producing near critical to critical fire weather conditions over southern Colorado this weekend, favoring western locations. Activities which could start a fire should be avoided. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely across the southeast plains this afternoon and this evening.
In the hours before
Special weather statement, Jun 22, 11:21 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1121 AM MDT FRI JUN 22 2018
COZ081-082-084-085-221745-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1121 AM MDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 1145 AM MDT...
At 1120 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Florissant, or 28 miles northwest of Colorado Springs,
moving east at 25 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Woodland Park, Green Mountain Falls, Divide, Crystola, Chipita Park
and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3913 10513 3909 10488 3883 10499 3897 10533
3912 10533 3913 10532
TIME...MOT...LOC 1720Z 288DEG 20KT 3905 10526
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:14 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 21, 7:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jun 21, 8:03 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jun 21, 11:48 PM MDT | Special Weather Statement | PUB | 27 min | |
| Jun 22, 12:10 AM MDT | Special Weather Statement | PUB | 35 min | |
| Jun 22, 3:42 AM MDT | Special Weather Statement | PUB | Prowers | 48 min |
| Jun 22, 4:11 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 11 hr |
| Jun 22, 11:48 AM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jun 22, 12:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jun 22, 12:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 22, 12:42 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 22, 1:00 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 32 min |
| Jun 22, 2:38 PM MDT | Special Weather Statement | PUB | Kiowa | 37 min |
| Jun 22, 2:53 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 52 min |
| Jun 22, 2:54 PM MDT | Red Flag Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 30 hr |
| Jun 22, 3:12 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
| Jun 22, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 25 min |
| Jun 22, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 45 min |
| Jun 22, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 50 min |
| Jun 22, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 42 min |
| Jun 22, 4:08 PM MDT | Tornado Warning | PUB | Prowers | 19 min |
| Jun 22, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 34 min |
| Jun 22, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.